Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 123, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Dec 6, 2018, 2:57 PM CST for Frio County, Texas. It took effect at Dec 9, 2018, 9:30 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 6, 2018, 2:57 PM CST (20:57 UTC)
- In effect from
- Dec 9, 2018, 9:30 AM CST
- Expired
- Dec 7, 2018, 8:39 AM CST
- In force
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Frio County, TX
The radar
The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Frio River near Derby (DBYT2). The gauge peaked at 1.34 ft at Dec 7, 2018, 10:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08205500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Dec 6, 11:36 AM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Dec 6, 11:36 AM CST, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1136 AM CST Thu Dec 6 2018 .AVIATION... Scattered showers are moving across the region. Ceilings are generally MVFR/IFR. The exception is AUS where the ceiling rose as a shower went across the airport. We expect that once this shower has moved off the ceiling will drop again to MVFR. For this afternoon showers will be off and on, but shouldn't have much affect on category. Ceilings will drop to IFR later this afternoon at all terminals. Later this evening, ceilings will drop further to LIFR and rain will become more steady and heavier. We expect the rain to be fairly steady through the overnight and morning Friday. We will leave the category at LIFR. Ceilings may bounce around a bit, but category is not likely to be any better than IFR. && .PREV DISCUSSION... /ISSUED 1056 AM CST Thu Dec 6 2018/ UPDATE... Mid-level lapse rates have steepened between 6.5-7 C/km late this morning as southwest flow aloft has resulted in some weak mid-level cooling across western and central Texas. This has allowed for a few lightning strikes across portions of Hays County this morning and with forecast soundings showing very little change through the afternoon hours, have added a mention of isolated thunderstorms to the northeastern counties through the afternoon. Otherwise, expect periods of light rain and drizzle to continue through the day with overcast skies keeping afternoon temperatures in the mid 50s to mid 60s. PREV DISCUSSION... /ISSUED 426 AM CST Thu Dec 6 2018/ SHORT TERM (Today through Friday)... Area Doppler radars are detecting light echoes across the International border Mexico/US and portions of the Rio Grande early this morning. This activity is expected to continue overnight and spread eastward and across the rest of South Central Texas later today. Increased moisture coupled with a low level jet of 30 to 40 knots according to SPC Mesoanalysis (925MB/850MB) maps will continue to tap into a passing mid-level short-wave to keep our area cloudy and showery for most of today. However, rainfall accumulations should be limited to one quarter inch or less for the period. High temperatures are expected to reach only the upper 50s/lower 60s across the Hill Country and mid to upper 60s along and southeast of Interstate 35 and south of Highway 90. Rain chances increase this evening into Friday as a cold front moves across the area. The shower activity is expected to intensify as the boundary approaches the Hill Country. This is what we know as far as the timing of the cold front. HiRes models bring the boundary across the Hill Country/southern Edwards Plateau around 8 PM this evening. Medium range models are around 3 hours behind with it. One thing for sure that once the front arrives, showers and isolated thunderstorms are expected along the cold front and ahead of it (warmer sector). Pwats will be on the increase overnight/early Friday and averaging 1.5 to 1.8 inches through the period. These are well-above the climate values for this time of the year and suggest locally heavy rain. As the day progresses on Friday, the cold front will continue to slowly push to the southeast and into the coastal plains in the afternoon. As earlier mentioned with the faster movement of the boundary, the axis for the heavier precipitation is expected to be southeast of the I-35 corridor and east of Interstate 37. The slower solution brings the axis of the heavier precipitation just to the southeast of I-35 corridor and east of Interstate 37. A second round of showers and thunderstorms is expected late afternoon/early evening across the Rio Grande and then to move eastward throughout the night into Saturday morning as an potent upper level system moves across our area. This will bring locally heavy rain across the area especially southeast of I-35 and east of I-37 in addition to a marginal risk for severe thunderstorms. Main treats could be damaging winds and hail with stronger storms. Storm totals rainfall forecast for the event are as follow: 1 to 3 inches along and west of Highway 83, 3 to 5 inches east of Highway 83 to Highway 281 and 4 to 6 inches points east of Highway 281. A Flash Flood watch is in effect from Friday afternoon through noon Saturday. Locally heavy rain is expected for the period with likely flash flooding across area roadways, underpasses, low lying locations and poor drainage places. Small creeks and tributaries could be impacted as well. LONG TERM (Friday Night through Wednesday)... The upper level system will move across the area Friday night into Saturday morning. Rain will come to an end from west to east during the overnight hours and clearing the entire area Saturday morning. The rest of the upcoming weekend looks dry with cooler temperatures. Light freeze are expected Sunday, Monday and Tuesday mornings of next week. Next chance for rain comes Wednesday and Thursday as couple of frontal boundaries move across the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 54 58 47 53 / 60 90 100 100 30 Austin Bergstrom Intl Airport 61 54 58 48 55 / 60 90 100 100 30 New Braunfels Muni Airport 63 56 59 49 55 / 60 80 100 100 20 Burnet Muni Airport 57 49 52 43 49 / 60 90 100 100 20 Del Rio Intl Airport 62 56 60 46 58 / 20 60 90 60 10 Georgetown Muni Airport 58 51 54 45 51 / 60 90 100 100 30 Hondo Muni Airport 64 58 63 48 59 / 40 70 90 90 10 San Marcos Muni Airport 62 55 60 48 55 / 60 80 100 100 20 La Grange - Fayette Regional 65 59 65 51 56 / 60 60 100 100 30 San Antonio Intl Airport 63 57 61 49 56 / 50 80 90 100 20 Stinson Muni Airport 65 59 63 51 59 / 50 70 90 100 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Friday afternoon through Saturday morning for Atascosa-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt- Fayette-Frio-Gonzales-Guadalupe-Hays-Karnes-Kendall-Lavaca-Lee- Medina-Travis-Williamson-Wilson. && Aviation...05 Short-Term/Long-Term...Hampshire Public Service/Data Collection...YB
Hazardous weather outlook, Dec 6, 4:02 AM CST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 402 AM CST Thu Dec 6 2018 TXZ171>173-183>194-202>209-217>225-228-071015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 402 AM CST Thu Dec 6 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front and potent upper level disturbance will bring widespread showers and a chance of thunderstorms to the area Thursday night through early Saturday morning. Locally heavy rainfall will be possible, potentially leading to flooding. Between 3 and 5 inches of rainfall are forecast over the eastern Hill Country and along the I-35 corridor, and between 4 and 6 inches with locally higher amounts east of I-35 and I-37. A Flash Flood Watch has been issued for these areas, in effect from Friday afternoon through Saturday morning. Flooding of creeks, smaller tributaries, low water crossings, and urban areas that are normally subject to flooding will be possible. In addition, there is a marginal risk some storms across far southeastern areas could become strong to severe Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall measurements.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 4:49 AM CST | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 16 more | 46 hr |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | Caldwell, Gonzales | 4 days |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | Caldwell, Gonzales | 3 days |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | Gonzales | 5 days |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | DeWitt | 53 hr |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | DeWitt | 5 days |
| Dec 6, 9:23 AM CST | River Flood Warning | EWX | Kerr | 64 hr |
| Dec 6, 9:37 AM CST | River Flood Warning | EWX | Bexar | 3 days |
| Dec 6, 9:37 AM CST | River Flood Warning | EWX | Bexar | 4 days |
| Dec 6, 9:37 AM CST | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Dec 6, 9:37 AM CST | River Flood Warning | EWX | Karnes, Wilson | 65 hr |
| Dec 6, 9:43 AM CST | River Flood Warning | EWX | Williamson | 35 hr |
| Dec 6, 9:51 AM CST | River Flood Warning | EWX | Travis | 61 hr |
| Dec 6, 9:51 AM CST | River Flood Warning | EWX | Bastrop | 4 days |
| Dec 6, 9:51 AM CST | River Flood Warning | EWX | Bastrop, Fayette | 4 days |
| Dec 6, 9:51 AM CST | River Flood Warning | EWX | Fayette | 5 days |
| Dec 6, 9:51 AM CST | River Flood Warning | EWX | Blanco | 24 hr |
| Dec 6, 2:03 PM CST | River Flood Warning | EWX | Caldwell, Hays | 24 hr |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Bexar | 58 hr |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Bexar | 3 days |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Karnes | 4 days |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Goliad, Karnes | 4 days |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Bexar, Guadalupe | 56 hr |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Karnes, Wilson | 4 days |
| Dec 6, 2:27 PM CST | River Flood Warning | EWX | Karnes | 4 days |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.